| Model Number |
TJF-145 |
| Medical Device Problem Code |
Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was observed that during the device evaluation, the duodenovideoscope exhibited the distal end, the adhesive around the objective lens and light guide lens had corrosion and foreign material.There were no reports of patient involvement.
Additional Manufacturer Narrative
The device was returned and the evaluation found that the distal end, the adhesive around the objective lens and light guide lens had corrosion and foreign material.The scope cover packing was worn causing water tightness to be lost, the scope cylinder has no color, the air water cylinder has no color, the grip has discoloration, the forceps channel port has a dent, the scope connector has corrosion due to water leakage, the plate has corrosion due to water leakage, there is a pinhole in the distal end rubber causing water tightness to be lost, the connecting tube has a scratch, and the universal cord has buckling.Should additional relevant information become available, a supplemental report will be submitted.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.Based on the results of the investigation, it's likely the foreign material was not removed from the device because reprocessing was not conducted properly due to leakage from scope cover and bending section cover.Reprocessing was conducted by the customer, however, the legal manufacture could not confirm reprocessing was conducted in accordance with the instructions for use (ifu).A definitive root cause of the event was unable to be identified.The event can be detected/prevented by following the instructions for use which state: ifu states that detection method in instructions evis exera duodenovideoscope olympus tjf type 145 operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in instructions evis exera duodenovideoscope olympus tjf type 145 reprocessing manual chapter 3 cleaning, disinfection and sterilization.Olympus will continue to monitor field performance for this device.